Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 7, 2013, 12:10 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 12:10 AM CDT (05:10 UTC)
- Expired
- Aug 7, 2013, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:03 AM CDT | FLASH FLOOD | Doolittle, MO | WATER RUSHING OVER THE ROADWAY AT STATE HIGHWAY T. |
| Aug 7, 2:18 AM CDT | FLASH FLOOD | Rolla, MO | SEVERAL STREETS IN ROLLA ARE FLOODED WITH A FOOT OR MORE OF WATER. ONE CAR WAS STALLED IN FLOODED WATERS. ONE LOW WATER BRIDGE WAS FLOODED. |
| Aug 7, 2:37 AM CDT | HEAVY RAIN 3.24 | Rolla, MO | MEASURED 3.24 INCHES OF RAIN IN THE LAST TWO HOURS. |
| Aug 7, 2:39 AM CDT | FLASH FLOOD | Newburg, MO | THE LITTLE PINEY CREEK HAS RISEN TWO FEET IN THE PAST HOUR AND IS BEGINING TO FLOOD THE COMMUNITY OF NEWBURG. EVACUATIONS OF THE RESIDENTS OF THE TOWN...BETWEEN 200 AND 300...ARE UNDERWAY. |
| Aug 7, 3:18 AM CDT | FLASH FLOOD | 2 Ese Rolla, MO | COUNTY ROAD 3000 AT LITTLE DRY FORK HAS APPROXIMATELY 2 TO 3 FEET OF RUSHING WATER OVER THE BRIDGE AND IMPASSABLE. |
| Aug 7, 3:24 AM CDT | HEAVY RAIN 3.88 | 3 Ese Rolla, MO | 3.88 INCHES MEASURED IN LESS THAN 3 HOURS AND STILL RAINING HEAVILY. |
| Aug 7, 3:34 AM CDT | FLASH FLOOD | 7 Ne Iberia, MO | HIGHWAY 42 IS FLOODED AND IMPASSABLE NEAR THE MARIES AND MILLER COUNTY LINE. HIGH WATER RESCUE GOING ON. |
| Aug 7, 3:59 AM CDT | FLASH FLOOD | 1 Wsw Newburg, MO | WATER RUSHING OVER HIGHWAY P JUST WEST OF HIGHWAY T INTERSECTION |
| Aug 7, 4:48 AM CDT | FLASH FLOOD | Newburg, MO | ONE OF THE BRIDGES BY THE FIRST BAPTIST CHURCH HAS BEEN WASHED OUT. MANDATORY EVACUATIONS ONGOING IN PORTIONS OF TOWN. |
| Aug 7, 4:57 AM CDT | FLASH FLOOD | 3 W Vienna, MO | HIGHWAY 42 IMPASSABLE NEAR THE INTERSECTION OF HIGHWAY T. |
| Aug 7, 5:00 AM CDT | FLASH FLOOD | 8 Sw Vienna, MO | HIGHWAY N CLOSED DUE TO FLOODING. |
| Aug 7, 5:19 AM CDT | FLASH FLOOD | Vienna, MO | NUMEROUS ROADWAYS UNDER WATER AND IMPASSABLE THROUGHOUT THE COUNTY. ONE RESIDENCE WAS EVACUATED FROM THEIR HOME ON COUNTY ROAD 213 ON THE NORTHWEST SIDE OF TOWN. |
| Aug 7, 6:00 AM CDT | FLASH FLOOD | Newburg, MO | ABOUT 15 HOMES WERE EVACUATED. SEVERAL BUILDINGS IN DOWNTOWN ALONG FRONT STREET...1ST STREET HAD WATER IN THEM. MODERATE TO SEVERE STREET DAMAGE DUE TO RUSHING WATER. POLICE CHIEF REPORTED. |
| Aug 7, 6:00 AM CDT | FLASH FLOOD | Tuscumbia, MO | REPORTS OF FLOODED HOMES IN THE COUNTY INCLUDING THE TUSCUMBIA AREA. WATER RESCUES REPORTED. |
| Aug 7, 6:30 AM CDT | FLASH FLOOD | 2 Sw Jerome, MO | MODOT IS SHUTTING DOWN I-44 NEAR MILE MARKER 172 NEAR THE PULASKI AND PHELPS COUNTY LINE DUE TO HIGH WATER. |
| Aug 7, 6:40 AM CDT | FLASH FLOOD | Dixon, MO | WIDESPREAD FLOODING IN AND AROUND TOWN. WATER FROM MARIES RIVER IS ENTERING HOUSES. MOST STREETS IMPASSABLE. |
| Aug 7, 6:53 AM CDT | HEAVY RAIN 4.2 | 6 N Rolla, MO | 4.20 INCHES IN ABOUT 6 HOURS. |
| Aug 7, 7:18 AM CDT | HEAVY RAIN 4.43 | 5 Se Osage Beach, MO | 4.43 INCHES SINCE MIDNIGHT |
| Aug 7, 7:19 AM CDT | HEAVY RAIN 4.02 | Rolla, MO | 4.02 INCHES SINCE MIDNIGHT |
| Aug 7, 7:19 AM CDT | HEAVY RAIN 5.24 | 5 Se Rolla, MO | 5.24 INCHES SINCE MIDNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
894
WGUS53 KSGF 070510
FFWSGF
MOC125-131-161-169-071300-
/O.NEW.KSGF.FF.W.0087.130807T0510Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL IN EXCESS OF ONE INCH PER
HOUR. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED OVER A
SHORT PERIOD OF TIME.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES...
ROUTE O AT JONES CREEK JUST SOUTH OF DIXON...
ROUTE Y NORTHWEST OF ROLLA.
ADDITIONAL STORMS AND TORRENTIAL RAINFALL WILL IMPACT THE WARNED
AREA INTO THE OVERNIGHT HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
FOSTER5 follow-up statements
621
WGUS73 KSGF 070721
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CDT WED AUG 7 2013
MOC125-131-161-169-071300-
/O.CON.KSGF.FF.W.0087.000000T0000Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
221 AM CDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MARIES...MILLER...NORTHERN PULASKI AND PHELPS COUNTIES...
AT 211 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF
SEVERAL ROADS AND LOW WATER CROSSINGS IN THE ROLLA AREA. RADAR
ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES FROM EASTERN MILLER
ACROSS WESTERN MARIES INTO NORTHERN PHELPS COUNTY SINCE MIDNIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED.
DANGEROUS FLOODING IS EXPECTED IN THESE AREAS INCLUDING THE CITY OF
ROLLA.
RAPID WATER LEVEL RISES AND FLOODING IS EXPECTED ON THE MARIES RIVER
IN MARIES COUNTY. PERSONS ALONG THE MARIES RIVER SHOULD SEEK HIGHER
GROUND.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES...
ROUTE O AT JONES CREEK JUST SOUTH OF DIXON...
ROUTE Y NORTHWEST OF ROLLA.
ADDITIONAL THUNDERSTORMS AND TORRENTIAL RAINFALL ARE EXPECTED
THROUGH THE EARLY MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
FOSTER515
WGUS73 KSGF 070752
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 AM CDT WED AUG 7 2013
MOC125-131-161-169-071300-
/O.CON.KSGF.FF.W.0087.000000T0000Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
252 AM CDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MARIES...MILLER...NORTHERN PULASKI AND PHELPS COUNTIES...
...A FLASH FLOOD EMERGENCY FOR THE TOWN OF NEWBURG ON THE LITTLE
PINEY RIVER IN NORTHERN PHELPS COUNTY...
AT 245 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING EXTREMELY DANGEROUS FLASH FLOODING
IN THE TOWN OF NEWBURG ON THE LITTLE PINEY RIVER WHICH HAS RISEN
FOUR FEET IN THE PAST TWO HOURS. ADDITIONAL DRAMATIC RISES UP TO
FIVE AND A HALF FEET ARE EXPECTED.
ADDITIONAL FLOODING OF MANY ROADS AND LOW WATER CROSSINGS ARE
OCCURRING ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THUNDERSTORMS AND TORRENTIAL RAINFALL WILL CONTINUE ACROSS THE
WARNED AREA OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION. EVACUATIONS OF HOMES ARE
ONGOING IN NEWBURG.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
FOSTER038
WGUS73 KSGF 071004
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT WED AUG 7 2013
MOC125-131-161-169-071300-
/O.CON.KSGF.FF.W.0087.000000T0000Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
504 AM CDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MARIES...MILLER...NORTHERN PULASKI AND PHELPS COUNTIES...
...A FLASH FLOOD EMERGENCY FOR THE TOWN OF NEWBURG ON THE LITTLE
PINEY RIVER IN NORTHERN PHELPS COUNTY...
...A FLASH FLOOD EMERGENCY IS ALSO NOW IN EFFECT FOR PARTS OF
EASTERN MILLER AND WESTERN MARIES COUNTIES FROM THE ST ELIZABETH
AREA TO BRINKTOWN WHERE RADAR INDICATES OVER 9 INCHES OF RAINFALL IS
HAS OCCURRED...
AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
VERY EXCESSIVE RAINFALL HAS OCCURRED IN AN AREA FROM NEAR AND WEST
OF TUSCUMBIA EAST AND SOUTHEAST THROUGH THE BRINKTOWN AND ROLLA
AREAS. DOPPLER RADAR RAINFALL ESTIMATES OF 5 TO 8 INCHES OF RAIN
WITH LOCALLY HIGHER AMOUNTS OF 9 INCHES OF RAIN HAVE OCCURRED IN
THIS AREA.
REPORTS FROM EMERGENCY MANAGEMENT INDICATE THAT WATER RESCUES ARE
OCCURRING IN THE FLASH FLOOD EMERGENCY AREAS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES...
ROUTE O AT JONES CREEK JUST SOUTH OF DIXON...
ROUTE Y NORTHWEST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXTREMELY DANGEROUS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER
COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS
A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
DSA048
WGUS73 KSGF 071031
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 AM CDT WED AUG 7 2013
MOC125-131-161-169-071300-
/O.CON.KSGF.FF.W.0087.000000T0000Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
531 AM CDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MARIES...MILLER...NORTHERN PULASKI AND PHELPS COUNTIES...
A FLASH FLOOD EMERGENCY FOR AN AREA OVER EASTERN MILLER MUCH OF
WESTERN MARIES...WESTERN PHELPS COUNTIES. THIS INCLUDES AN AREA FROM
TUSCUMBIA EAST TO THE VIENNA AREA...THEN AREAS FROM BRINKTOWN SOUTH
TO THE NEWBURG AREA. RADAR INDICATES THAT 7 TO 10 INCHES OF RAINFALL
HAVE OCCURRED IN THESE AREAS. WATER RESCUES HAVE BEEN REPORTED IN
THE EMERGENCY AREA.
AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS
ADDITIONAL HEAVY RAINFALL OVER MUCH OF MILLER COUNTY MOVING EAST AT
25 MPH. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE
IN THE WARNING AND FLASH FLOOD EMERGENCY AREA.
IN THE ROLLA AREA...EMERGENCY MANAGEMENT INDICATES THAT SOME CARS
HAVE BEEN STRANDED BY HIGH WATER AS WELL.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
DSA111
WGUS73 KSGF 071135
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT WED AUG 7 2013
MOC125-131-161-169-071300-
/O.CON.KSGF.FF.W.0087.000000T0000Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
635 AM CDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MARIES...MILLER...NORTHERN PULASKI AND PHELPS COUNTIES...
...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR PARTS OF
MILLER...MARIES...AND PHELPS COUNTIES FROM THE TUSCUMBIA AREA EAST
TO VIENNA...AND INTO WESTERN PHELPS COUNTY INCLUDING THE NEWBURG
AREA...
...MODOT IS SHUTTING DOWN INTERSTATE 44 AT MILE MARKER 172 NEAR THE
PHELPS AND PULASKI COUNTY LINE....
AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT 5 TO 10 INCHES OF RAINFALL HAS FALLEN IN PARTS OF THE WARNING
AREA WITH THE HEAVIEST RAIN IN THE FLOOD EMERGENCY AREA.
REPORTS FROM DISPATCH AND LAW ENFORCEMENT INDICATE NUMEROUS WATER
RESCUES. SOME HOMES HAVE BEEN FLOODED IN MILLER COUNTY.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. THE
HEAVIEST RAIN IS EXPECTED OVER WESTERN PHELPS COUNTY OVER THE NEXT
HOUR.
THIS IS A VERY DANGEROUS SITUATION. RAINFALL OF THIS MAGNITUDE CAN
BE DEADLY IF IN LOW LYING AREAS. IF FLOODING IS OBSERVED MOVE TO
HIGHER GROUND.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES...
ROUTE O AT JONES CREEK JUST SOUTH OF DIXON...
ROUTE Y NORTHWEST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
MULTIPLE SWIFT WATER RESCUES HAVE BEEN REPORTED. DON'T DRIVE INTO
FLOODED AREAS!
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9165 3816 9164 3815 9151 3779 9152
3779 9180 3770 9181 3799 9241 3802 9241
3802 9251 3817 9260 3817 9264 3821 9264
3822 9270 3834 9269 3835 9264 3843 9263
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:53 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 6, 11:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT Tue Aug 6 2013
...MORE HEAVY RAINFALL ON THE WAY...
.MESOSCALE DISCUSSION...
Issued AT 1153 PM CDT TUE AUG 6 2013
Forecast updated to account for the latest observation/radar and
mesoscale model trends. Will be watching three area for
thunderstorm development.
The first is just now starting to show its cards across portions
of central Missouri. There is a well defined low level theta-e
gradient that extends from the Lake of the Ozarks region
southeastward toward Licking. This is JUST east of the area that
received torrential rains and significant flash flooding last
night. Mesoscale models indicate that showers and storms will
continue to expand on the east side of this theta-e gradient as
the low level jet increases over the next few hours. This activity
looks to affect much of Morgan, Miller, Maries, Phelps, Dent and
Shannon counties and at this point mainly the northeastern
portions of Pulaski and Texas counties. And will pose the more
significant risk for flash flooding. It appears the training
storms may set up just to the east of the area of flooding rains
from last night, nevertheless more locally heavy rain in the
hardest hit areas in Pulaski and Texas counties is expected.
The second area of concern is a band of deep convergence that
extends from just southeast of TOP to just north of SGF. As a weak
shortwave approaches from the northwest, expectations are for
thunderstorm development in this band of convergence.
The third area of concern has already developed across south
central Kansas. Strong to severe thunderstorms have developed in
an unstable airmass and are racing to the east at 30-40 mph.
Expectations are that these three areas of activity will eventually
merge over the north half to two thirds of the area as the
overnight hours progress. There is a little bit more of a severe
risk with this activity as opposed to the past few nights. MUCAPE
is in excess of 3000 J/kg with effective deep layer shear values
around 30kt. Localized damaging wind gusts and marginally severe
hail are possible.
It likely goes without saying, but the risk for heavy rainfall and
flash flooding is the most concerning. PW values remain
anomalously high, 850mb dewpoints are in the upper teens and warm
cloud depths continue to hover around 16kft. Judging from the past
five nights worth of heavy rain events, areas of 50+ dBZ will
equate to hourly rainfall rates on the order of 1-2".
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 300 PM CDT TUE AUG 6 2013
Confidence is increasing that another round of thunderstorms will
develop late this evening through the overnight hours. At this
point, the biggest forecast challenge is trying to pinpoint where
exactly development will occur, and how convection will evolve
thereafter.
Early this afternoon, widespread partly to mostly cloudy skies have
continued across the CWA, with occasional light rain showers
occurring. This cloud cover has limited available instability
considerably, and really don't expect to see anything too robust in
terms of convective development through the afternoon hours, with
just light rain showers and perhaps a rumble of thunder
continuing.
More significant convective development seems probable after 03Z
tonight. By that time, a broad 30 KT low level jet will begin to
increase across the region. This will increase lift across two
theta-e gradients within the 925-850MB layer in the vicinity of the
CWA. The first should be oriented more or less along and just south of
the Missouri River from KC to STL, with a less-defined secondary
axis across the U.S. 63 corridor through the eastern Ozarks. This
suggests an arc of convection developing from eastern Kansas into
central Missouri, back across the eastern Ozarks. Corfidi vectors
will be oriented to the south to southeast, unfortunately pointing
to at least some potential for training/back building across the
northeastern portions of the CWA. What locations experience this
will be fully dependent on where convection initially develops later
this evening.
Where convection does develop and move overhead, torrential rainfall
will remain likely. PWATs were measured at 2.11" on our 12z
sounding this morning, and really don't see any reason why much
should change with the 00Z balloon. That moisture content, combined
with freezing levels between 15KFT and 16KFT, points toward very
efficient warm rain processes continuing to dominate, with hourly rainfall
rates of 1-3"/hr probable.
Again, all will depend this evening on where exactly convection
develops. It is certainly possible that the majority of the
rainfall will fall just north and east of the areas that saw such
extreme rainfall last night and early this morning. However, it is
also a possibility that portions of the Gasconade and Big Piney
river basins could again see significant rainfall. Conditions will
continue to be monitored through the evening hours, especially as
00z RAOB data starts to become available.
Boxell
.LONG TERM...(Wednesday through Tuesday)
ISSUED AT 300 PM CDT TUE AUG 6 2013
Wednesday: The main concern will continue to be the potential for
periods of heavy rainfall over the next couple of days along with
some severe storm potential as well. Ongoing convection may be
occurring starting Wed morning, as a sfc boundary drops somewhere
over the region. Where/if pockets of instability can develop, the
front will tend to focus possible strong to severe storms during
the afternoon and evening hours.
Wednesday Night: An increasing low level jet is expected to ride
up and over the sfc boundary to our south with blossoming
convection from KS into MO late Wed night into Thu. 500mb small
scale waves will continue to ride wsw-ene through the region
through Fri with a more or less stationary sfc boundary over ne OK
into northern AR, so periods of heavy rain with elevated nighttime
storms looks like a good bet.
Thursday-Early Saturday: Looks like there will be the potential to see
repeated nighttime and early morning elevated convection Thu
night/Fri morning and Fri night/Sat morning. Small scale features
are difficult to discern but synoptically rainfall chances look
good. Three-five day rainfall totals could be three inches plus
over a large area (with locally heavier rain amounts of course). WPC
guidance is focusing heavier rainfall over the northern half of
the cwfa, but rather than focus on the placement, the amounts are
the main concern especially over central MO. Impact-wise, flooding
is likely to be a huge concern into the weekend.
Weekend-Tuesday: A bit more amplitude to the overall flow mid level flow
pattern is indicated by global models with more of a northwest
flow over the region by Sunday/Mon. This may help push the sfc
front farther south with time with at least a brief break in
heavier rainfall. Medium range guidance, at least the ECMWF and
GFS differ quite a bit on the degree of amplification with the
ridge over the Rockies with the ECMWF stronger and drier with the
nw flow aloft. Used consensus guidance with low pops late in the
extended forecast.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1153 PM CDT TUE AUG 6 2013
As has been the case for the past several nights, the primary
concern will be timing showers and thunderstorms. JLN and SGF
appear to be the most at risk for observing this activity during
the next 6 hours, with BBG potentially being affected around or
after daybreak. IFR visibility and MVFR ceilings will accompany
thunderstorms. Otherwise, VFR conditions are expected with winds,
in general, from a southerly direction.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ073-097-101.
&&
MESOSCALE...Gagan
SHORT TERM...Boxell
LONG TERM...DSA
AVIATION...GaganHazardous weather outlook, Aug 6, 9:10 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 910 PM CDT TUE AUG 6 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 910 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT TO EXTREME FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... AN ADDITIONAL ROUND OF THUNDERSTORMS WITH TORRENTIAL RAINFALL IS EXPECTED TO DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. UNCERTAINTY REMAINS ON EXACTLY WHERE THE THUNDERSTORMS WILL DEVELOP...BUT A LARGE PORTION OF THE OUTLOOK AREA MAY BE IMPACTED. FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED WHERE STORMS DEVELOP. A FEW STRONG STORMS WILL BE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. WITH SATURATED SOILS ACROSS THE REGION...FLASH FLOODING IS LIKELY WHEREVER THUNDERSTORMS DO DEVELOP. AREAS THAT NORMALLY DO NOT FLOOD WILL BE AT RISK FOR FLOODING. IT IS POSSIBLE THAT PORTIONS OF THE OZARKS THAT EXPERIENCED EXTREME RAINFALL LATE MONDAY NIGHT AND EARLY TUESDAY MORNING WILL SEE ADDITIONAL RAINFALL TONIGHT. IF THIS SCENARIO OCCURS...THE REDEVELOPMENT OF EXTREMELY DANGEROUS...LIFE THREATENING FLASH FLOODING WOULD BE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. THERE IS ALSO A LIMITED RISK FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY IF ENOUGH INSTABILITY CAN MATERIALIZE. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF WESTERN AND SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY INSTANCES OF FLOODING THAT THREATEN LIFE OR PROPERTY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 AM CDT | Special Weather Statement | SGF | Phelps | 63 min |
| Aug 7, 1:35 AM CDT | Special Weather Statement | SGF | Benton | 55 min |
| Aug 7, 2:45 AM CDT | Flash Flood Warning | SGF | Dent, Shannon | 5 hr |
| Aug 7, 2:59 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 5 hr |
| Aug 7, 3:07 AM CDT | Flash Flood Warning | SGF | Vernon | 5 hr |
| Aug 7, 3:21 AM CDT | Special Weather Statement | SGF | Barton, Vernon | 39 min |
| Aug 7, 3:26 AM CDT | Special Weather Statement | SGF | Miller | 64 min |
| Aug 7, 3:38 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 52 min |
| Aug 7, 4:02 AM CDT | Special Weather Statement | SGF | Dade, Polk | 58 min |
| Aug 7, 4:19 AM CDT | Flash Flood Warning | SGF | Camden | 4 hr |
| Aug 7, 4:34 AM CDT | Flash Flood Warning | SGF | Phelps, Pulaski, Texas | 7 hr |
| Aug 7, 4:39 AM CDT | Special Weather Statement | SGF | Greene | 36 min |
| Aug 7, 5:33 AM CDT | Special Weather Statement | SGF | Texas, Wright | 57 min |
| Aug 7, 5:38 AM CDT | Flash Flood Warning | SGF | Laclede, Wright | 4 hr |
| Aug 7, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 56 min |
| Aug 7, 6:21 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 39 min |
| Aug 7, 6:50 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Shannon, Texas | 3 hr |
| Aug 7, 6:51 AM CDT | Special Weather Statement | SGF | Howell, Oregon, Shannon | 39 min |
| Aug 7, 7:57 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 7 hr |
| Aug 7, 7:58 AM CDT | Areal Flood Warning | SGF | Vernon | 4 hr |
| Aug 7, 8:01 AM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
| Aug 7, 8:04 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Morgan | 4 hr |
| Aug 7, 9:51 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Taney and 2 more | 6 hr |
| Aug 7, 9:56 AM CDT | Areal Flood Warning | SGF | Laclede, Wright | 27 hr |
| Aug 7, 11:53 AM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 24 hr |
| Aug 7, 2:40 PM CDT | River Flood Warning | SGF | Shannon | 18 hr |
| Aug 7, 2:57 PM CDT | Areal Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 21 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.